Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
darknezx

Antibiotics side effects

Recommended Posts

Hi, I've been an erythromycin user for 2 courses of 6 months each, and I'd like to find out more about the harms of using long term antibiotics as a treatment for acne.

I've experimented with herbal extracts and had little success, and am comtemplating on going back on antibiotics. However, I'm rather concerned at the sudden drop in immunity for my body when I'm on antibiotics, especially a susceptibility to the sore throats-fever-flu-cough cycle. I also am worried about the stress it creates on the liver/kidneys, so I'm wondering if you guys had experienced problems with either your immune system or liver/kidneys.

Lastly I'd also like to ask you guys if the acne problem comes back with a vengance, where the acne problem worsens after the completion of courses of antibiotics.

Link to post
Share on other sites

Some make you sensitive to the sun, such as doxycyline. My MD also said its not recomended to take it for more than 3 months due to possible affects on the liver. Also some if not most people will develop immunity, so eventually they stop working. And in my case my skin is clear for about 6 months after treatment and then its back to square one again...same old break outs.

Link to post
Share on other sites

I stopped after 7 months of doxycycline, I broke out almost everywhere on my body, which I've never done before. I had really painful papules/nodules on my face and I was in so much pain after just having small whiteheads for 6months that my mom went and refilled them after 2 weeks without them.

side effects - first 2 months were hell with the nausea, but that went away. sun sensitivity really sucks, I always seem to burn the part in my hair, which is a mess because it peels, so it looks like dandruff :rolleyes:

Link to post
Share on other sites

I had a terrible reaction to Doxycycline after three weeks of use. I had gone beyone sun sensitivity to phototoxicity. I developed a TERRIBLE rash on my hands and on my nose. It started out as sunburn, and then itched like all hell. I had to stop taking the doxy. The sucky part is that it cleared me completely. Not everyone may have this reaction, but with Doxycycline the risk is 10%. Now I am looking into the next thing I can use. Gawd, where does this end.....

Link to post
Share on other sites

Hi,

I've been on 3 courses of antibiotics: minocyline, oxytetrcycline and erythromycin.

I was fortunate enough to experience absolutely no side-effects from either of these drugs. However, at the same time, I also saw no improvement in my skin from taking them. Perhaps, if you don't get the bad stuff you won't get the good stuff either.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×